Aa
Aa
A
A
A
Close
Avatar universal

Two years after pituitary tumor removal

Hello, I'm 26 and I had a non-secreting 3cm by 2cm macro adenoma removed from my pituitary about two years ago. Since then I have had regular MRI scans and Endo appointments. There was a small piece of the tumor left behind but six months ago I had a MRI and it had not grown since the MRI that was done post surgery. I am currently on 50 mcg levothyroxine and my endo told me all my other tests (six months ago also) were normal. Since surgery I have been extremely thirsty and urinating a lot. Originally I was on DDAVP nasal spray to control it but the doctors told me I don't need it anymore. Within the last month I have started feeling dizzy, extremely fatigued, and having headaches and vision problems (vision feels like I am wearing glasses too strong for me/it's a little hard to focus). I know I should go see the doctor but I don't want to spend the money just to be told that everything is alright again. (I know it's silly but every time I complain people look at me like I am an idiot and then tell me nothing is wrong.) Has anyone had these symptoms before? I don't know what to do.  
8 Responses
Avatar universal
COMMUNITY LEADER
I am ill so this is short. I will try to make a more detailed answer later.

Do you still have a Neuro endo and do I get regular tests?  Is your eye doc a Neuro optho?  We need special docs and tests.

Get copies too of every thing. Things change.
Avatar universal
Sorry to hear that you are ill. I still have a neurologist and an endocrinologist. They did tests every six months but once everything appeared stable they changed the check ups to every year. My eye doctor is just and ophthalmologist. Should I look for a neuro optho? Thank you for your response.
Avatar universal
COMMUNITY LEADER
In my experience, a neurologist is not a pituitary doc... and you really need a competent pituitary endo - so you need a pituitary center. I get tests quarterly and I take a heck of a lot more thyroid which may be a consideration for you - as they may be thinking your TSH is low (it is now post op pit) but they have to look at all the thyroid tests too to see what you really need and my docs like the upper ends of the ranges, not low or mid range. I feel like crud otherwise.

You would be, IMHO, better off with a neuro-optho and a neuro-endo. You may need the DDAVP as well as other replacements.

Do you get copies of your reports and labs?
Avatar universal
I haven't gotten any copies but I'm definitely going to. I found a pituitary center and I'm going to see what I can do to become a patient.
Avatar universal
COMMUNITY LEADER
I am glad you found a center! Before you go though, they will want records. I helps if you have them and have read them yourself.

I sadly found discrepancies between being told *ok* and my tests - so getting my tests later on I found tons of evidence I had no idea I had!
Avatar universal
I haven't gotten my records yet but I do recall one instance where my endocinologist had students she was teaching and one of them showed me my results. A bunch of my test results were on the low side but my endo told me it wasn't abnormally low so they ignored it. At the time I trusted my doctor but the more I find out the more skeptical I become. Thank you so much or your help! It's really got me on the right track towards feeling better.
Avatar universal
COMMUNITY LEADER
Things like thyroid - my good doc likes the T4 and T3 in upper parts of the ranges. TSH sadly many labs use the wrong range (it is .3 to 3)...

Plus you have to look at the whole picture. And it helps if the doctor checks both the gland and the pituitary hormone so you get the loop (the signal and the response).
Avatar universal
You must, as Rumpled advises, see an endo. A good one connected to a pituitray centre. You may need to see a neuro-opthamologist, but that can wait until a skiled endo reviews your test results and considers if your headaches and vision problems relate to levothyroxine as these are two rare but known side effects of the drug, see http://www.drugs.com/sfx/levothyroxine-side-effects.html

If you recently raised the dosage then that too would cause the  side effects.
Do you take other meds? vitamins or supplements? diet pills? etc
be sure to tell the new endo he whole story of what you took and what you are taking EVEN if it doesn't see relevant to you.

You  say: " A bunch of my test results were on the low side but my endo told me it wasn't abnormally low so they ignored it". The point here is to ask what is the trend over time?  Are your lab results falling or rising? Are they low but not 'abnormally low' in all your tests? If so then you have an issue to investigate  and for that you need a new endo.

You say you're often very thirsty and urinate a great deal. I know there is one condition that explains those 2 symptoms as well as fatigue and blurred vision: DIABETES. Have you been checked out for ths?
Have an Answer?

You are reading content posted in the Brain/Pituitary Tumors Community

Top Cancer Answerers
Avatar universal
Northern, NJ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are 15 ways to help prevent lung cancer.
New cervical cancer screening guidelines change when and how women should be tested for the disease.
They got it all wrong: Why the PSA test is imperative for saving lives from prostate cancer
Everything you wanted to know about colonoscopy but were afraid to ask
A quick primer on the different ways breast cancer can be treated.
Get the facts about this disease that affects more than 240,000 men each year.